Derivation rules as anti-axioms in modal logic

Journal of Symbolic Logic 58 (3):1003-1034 (1993)
Abstract
We discuss a `negative' way of defining frame classes in (multi)modal logic, and address the question of whether these classes can be axiomatized by derivation rules, the `non-ξ rules', styled after Gabbay's Irreflexivity Rule. The main result of this paper is a metatheorem on completeness, of the following kind: If Λ is a derivation system having a set of axioms that are special Sahlqvist formulas and Λ+ is the extension of Λ with a set of non-ξ rules, then Λ+ is strongly sound and complete with respect to the class of frames determined by the axioms and the rules
Keywords (multi)modal logic   completeness   derivation rules   modal definability
Categories (categorize this paper)
Options
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
 
Download options
PhilPapers Archive


Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 11,493
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA

No references found.

Citations of this work BETA
Maarten Rijke (1995). The Logic of Peirce Algebras. Journal of Logic, Language and Information 4 (3):227-250.
Similar books and articles
Analytics

Monthly downloads

Added to index

2009-01-28

Total downloads

6 ( #208,087 of 1,102,518 )

Recent downloads (6 months)

4 ( #85,436 of 1,102,518 )

How can I increase my downloads?

My notes
Sign in to use this feature


Discussion
Start a new thread
Order:
There  are no threads in this forum
Nothing in this forum yet.